Alert archive / Delaware / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

June 28, 2013Kent County, Sussex County, Delaware; Caroline County, Talbot County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 28, 2013, 8:16 PM EDT for Kent County, Sussex County, Delaware; Caroline County, Talbot County, Maryland. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2013, 8:16 PM EDT (00:16 UTC)
Expired
Jun 28, 2013, 9:45 PM EDT
In force
89 min
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, Sussex County, DE, Caroline County, MD, Talbot County, MD

The radar

The Dover AFB radar (KDOX), 34 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2013-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2013-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1487 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WWUS81 KPHI 290016
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
816 PM EDT FRI JUN 28 2013

DEZ002>004-MDZ019-020-290145-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-TALBOT MD-
816 PM EDT FRI JUN 28 2013

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT 
CAROLINE...KENT...SUSSEX AND TALBOT COUNTIES...

AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF SHOWERS AND STRONG THUNDERSTORMS OVER TALBOT AND CAROLINE 
COUNTIES IN MARYLAND...MOVING EAST-NORTHEAST TOWARD THE COAST.  

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. CLOUD TO GROUND 
LIGHTNING CAN BE EXPECTED FROM THESE STORMS. DO NOT STAY IN THE OPEN 
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS 
WHEN A THUNDERSTORM APPROACHES.

      LAT...LON 3868 7576 3869 7589 3857 7604 3873 7626
      3867 7634 3875 7638 3887 7626 3881 7621
      3887 7619 3888 7611 3894 7610 3892 7595
      3914 7575 3925 7575 3926 7540 3893 7532
      3881 7518 3880 7508 3845 7504 3846 7569

$$

FORECASTER: JJM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 28, 7:41 PM EDT, 35 minutes earlier.

Area forecast discussion, Jun 28, 7:41 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
741 PM EDT FRI JUN 28 2013

.SYNOPSIS...
LOW PRESSURE WILL LIFT NORTHWARD INTO SOUTHEASTERN CANADA THROUGH
SATURDAY. THE ASSOCIATED COLD FRONT WILL MOVE INTO THE AREA TONIGHT
BEFORE STALLING. THIS FRONTAL BOUNDARY WILL REMAIN NEAR OUR AREA
THROUGH THE END OF THE WEEK BEFORE DISSIPATING INTO THE WEEKEND.
BERMUDA HIGH PRESSURE LOCATED OVER THE WESTERN ATLANTIC WILL PUSH IN
FROM THE EAST DURING THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
WE WILL CANCEL A LARGE PART OF THE WATCH, EXCEPT FOR CENTRAL AND
SOUTHERN DELMARVA.

PLEASE SEND ANY DAMAGE REPORTS OR RAINFALL OR UNUSUAL FLOODING
REPORTS TO THE NWS VIA FACEBOOK...OR OTHER CHANNELS NORMALLY USED
TO COMMUNICATE WITH OUR OFFICE.

REMAINDER OF TODAY... WE THINK THE PRIMARY EVENT WILL BE DELMARVA...
BASICALLY PHL AND JUST SOUTH.

THE PRIMARY BAND OF STG-ISOLATED SVR TSTMS DEVELOP IN S CENTRAL
PA SWD TO MD DURING MID OR LATE AFTN AND QUICKLY ADVECT - DEVELOP
EWD INTO OUR AREA. THIS IS PER TRADITIONAL MODEL PLAN VIEW MASS
FIELDS INDICATING KI POPPING UP TO 35C WITH TT NEAR 48C LATE
TODAY. THESE STORMS WILL HAVE ABOUT 1400J ML CAPE TO WORK WITH
MUCH GREATER 0-6KM BULK SHEAR ARRIVING LATE IN THE DAY...35-45 KT
E PA DELMARVA. THE THINKING FROM OUR SHIFT AND THE PRIOR SHIFT...
FOCUS ON DELMARVA FOR WIND DAMAGE BETWEEN ROUGHLY 4 PM AND 10 PM.

THE PWAT WILL BE DOWN NEAR 1.7 INCHES TODAY... LESS THAN YDY BUT
STILL AMPLE FOR 1 HOUR RAINFALL OF AT LEAST 1.7 INCHES SHOULD
TSTMS REMAIN OVER AN AREA FOR 1 HOUR.

HIGHS IN THE UPPER 80S WITH GRADIENT WIND SW G 20 KT THIS AFTN
WITH MIXED CLOUDS AND SUN...PROBABLY MORE CLOUD COVER THAN YDY.

1 HR FFG AFTER YDYS RAINS ARE NOW IN THE 1.4-1.8 INCH RANGE FOR NW
CHESTER...CENTRAL MONTGOMERY...PHL COUNTY IN PA...NW CAMDEN...CENTRAL
BURLINGTON...MERCER...WARREN AND MORRIS COUNTIES IN NJ NEWD.

NO FFA. FFW...SVR AND SMW'S WBIS AS NEED.

TONIGHT...SHOWERS AND TSTMS DIMINISH SEWD DURING THE NIGHT WITH THE BIGGEST
STORMS OVER DELMARVA. THEN FAIR OVERNIGHT WITH HAZE AND HUMIDITY. ABOVE
NORMAL TEMPS.

ONE CAVEAT...SOME OF OUR GUIDANCE IS TRYING TO DEVELOP BACK EDGE
OF SHOWERS AND CLOUDS NEWD FROM DELMARVA ALONG THE COAST
OVERNIGHT. ATTM WE OPTED FOR A DRIER EASTWARD SOLUTION. NEEDS
REEVALUATION ON THE EVENING SHIFTS.

NO FOG IN THE FCST ATTM SINCE I WAS WRONG ON ITS EXPECTATION EARLY
THIS MORNING AND ITS JUST A SUMMER HUMID AIRMASS WITH SHORT NIGHTS.

AS FOR TEMPERATURES, MOSTLY AN EVEN BLEND OF THE GFS/NAM MOS WAS
USED. THE THINKING IS THESE TEMPS MAY BE 1-2F TOO COOL TONIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
SATURDAY...SHOULD BE BY AND LARGE RAINFREE OVER MOST OF THE AREA
WITH THE EXCEPTION POSSIBLY OF THE COAST. DO NOT HAVE THUNDER IN
THE FCST DUE TO LOWER DEWPOINTS...MUCH LESS MLCAPE. INSTABILITY IS
MARGINAL. ITS POSSIBLE WE'LL NEED TO MIX IN SOME THUNDER ALONG THE
COAST DURING THE AFTN BUT ATTM...NOT CONFIDENT OF ANY SHOWERS.

50 50 BLENDED 12Z/28 GFS/NAM MOS GUIDANCE FOR TEMPS/DEWS/WINDS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AT THE SURFACE, HIGH PRESSURE WILL CONTINUE TO SIT OVER THE WESTERN
ATLANTIC WHILE A STALLED FRONTAL BOUNDARY REMAINS ACROSS OR NEAR OUR
AREA. IN THE MID-LEVELS, A CLOSED LOW WILL GRADUALLY OPEN WHILE
PUSHING A DEEP TROUGH INTO THE OHIO VALLEY AND THEN INTO THE DEEP
SOUTH INTO EARLY NEXT WEEK. THIS WILL KEEP US IN AN UNSETTLED
PATTERN THROUGH THE EXTENDED PERIOD.

THE HIGH STARTS TO RETROGRADE EARLY IN THE WEEK, WHICH SHOULD PUSH
THE FRONTAL BOUNDARY WESTWARD. WITH THE BOUNDARY IN CLOSE PROXIMITY
TO OUR AREA AND SEVERAL MID-LEVEL IMPULSES ROTATING THROUGH OUR
AREA, WE WILL HAVE A CHANCE FOR SHOWERS AND THUNDERSTORMS NEARLY
EVERY DAY. AS THE HIGH PUSHES WESTWARD, THE FRONT STARTS TO BREAK
DOWN AND SHOULD START TO DISSIPATE IN THE MID TO LATE WEEK
TIMEFRAME.

PRECIPITABLE WATER VALUES WILL REMAIN HIGH, AROUND 2 INCHES, AS WE
CONTINUE TO HAVE DEEP SOUTHWESTERLY FLOW INTO THE REGION. HEAVY RAIN
WILL CONTINUE TO BE A THREAT WITH ANY STORMS THAT DEVELOP AND WITH
CONSIDERABLE RAIN SO FAR THIS MONTH ACROSS THE REGION, THE POTENTIAL
FOR FLOODING WILL REMAIN A CONCERN. MONDAY LOOKS LIKE IT WILL BE ONE
OF THE BETTER DAYS FOR HEAVY RAIN TO OCCUR AS THE FRONT IS FORCED
WEST AND THE GRADIENT TIGHTENS. THIS WILL INCREASE THE SOUTHERLY
FLOW ACROSS THE REGION. HOWEVER, THE UNCERTAINTY IN THE PLACEMENT OF
THE DECAYING FRONT MAKES ZEROING IN ON THE AXIS OF HEAVIEST
PRECIPITATION DIFFICULT BUT IT CONTINUES TO LOOK LIKE HEAVY RAIN
WILL FALL ACROSS AT LEAST PARTS OF OUR AREA ON MONDAY.

SKIES WILL HAVE A FAIR AMOUNT OF CLOUDS EACH DAY, WHICH SHOULD HELP
TO LIMIT SURFACE HEATING TO A CERTAIN DEGREE. MAXIMUM TEMPERATURES
ARE EXPECTED TO BE NEAR NORMAL, WHILE MINIMUM TEMPERATURES ARE MORE
LIKELY TO BE SLIGHTLY ABOVE NORMAL.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WITH THE 00Z TAFS WE WILL CARRY AN HOUR OR TWO OF SHOWER OR TSTM
POTENTIAL, BUT THE WORST APPEARS OVER FOR THE TERMINALS, MAYBE
SOME STRONG STORMS FOR THE AIRPORTS NORTHEAST OF OUR TERMINALS.
THEN VFR WITH SOME DEBRIS CLOUDINESS. WILL REACCESS FOG POTENTIAL
REST OF EVENING.

OVERNIGHT WE CONTINUED THE OVERALL MVFR FORMATION OF FOG, EXCEPT
FOR KILG WHERE WE BRING THEM DOWN TO IFR AS THEY HAVE HAD FLOODING
RAINS.

ON SATURDAY, RELATIVELY SPEAKING THIS SHOULD BE A SPARSE DAY FOR
CONVECTION, SO NO MENTION IN THE TAFS AS COVERAGE IS EXPECTED
TO BE ISOLATED. SOUTH TO SOUTHWEST WINDS SHOULD AVERAGE AROUND
10 KNOTS.

OUTLOOK...
SATURDAY NIGHT THROUGH WEDNESDAY...GENERALLY VFR CONDITIONS
EXPECTED. PERIODS OF MVFR/IFR IN SHOWERS AND THUNDERSTORMS MAINLY
DURING THE AFTERNOON/EVENING HOURS. MVFR/IFR IN MORNING
STRATUS/FOG IS POSSIBLE AS WELL.

&&

.MARINE...
ATLC SEAS SCA CONTINUES. ITS MARGINAL AND GFS WW3 GUIDANCE HAS
BEEN TOO HIGH AND STILL IS! WE TRIMMED THE 12Z/28 GFS WW3 GUIDANCE
AND SWELLS BY 1 FOOT THROUGH SATURDAY.

OUTLOOK...
HIGH PRESSURE REMAINS ANCHORED TO OUR EAST THROUGH MUCH OF NEXT
WEEK. IN ADDITION, THERE WILL BE A FRONTAL BOUNDARY STALLED ACROSS
OUR AREA. THE FLOW BETWEEN THE HIGH AND THE FRONT WILL BE OUT OF THE
SOUTH OR SOUTH-SOUTHWEST. WINDS WILL BECOME GUSTY, ESPECIALLY ACROSS
THE NORTHERN WATERS AS THIS FLOW CONTINUES THROUGH THE WEEK AND
GUSTS AROUND 25 TO 30 KNOTS CAN BE EXPECTED. SEAS WILL GRADUALLY
INCREASE AND WITH NO CHANGE IN THE SURFACE FLOW, THE SOUTHERLY FETCH
WILL LIKELY KEEP SEAS AROUND 5 TO 7 FEET THROUGH AT LEAST MIDWEEK.

&&

.RIP CURRENTS...
THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS FOR THE NEW
JERSEY AND DELAWARE COASTS TODAY INTO TONIGHT. THIS IS BASED MAINLY
ON SOME HIGHER SURF AND ALSO A SOMEWHAT LONGER PERIOD SWELL
CONTRIBUTION.

&&

.CLIMATE...
WARMER THAN NORMAL DAILY TEMPS FOR AT LEAST THE NEXT 10-14 DAYS...
(JULY 10TH FOR NOW) AS A PERSISTENT HUMID SSW SFC FLOW PREVAILS...
PER 00Z/28 NAEFS AND 00Z/28 RMOP. A STAUNCH WESTERN ATLC RIDGE
DEVELOPS AND BUILDS WESTWARD AND THEN MAY EMERGE OVER THE SE USA
BY JULY 8TH...WHICH IF OCCURS...RETURNS 90F HEAT TO OUR AREA
AS THE SSW FLOW TURNS MORE SW OR WSW.

EC AND GFS MODEL TEMP GUIDANCE IS IN AGREEMENT THE NEXT 7 DAYS
WITH TEMPS AVG'G 2 TO 6 DEGS ABOVE NORMAL ON A DAILY BASIS...THE
GREATEST DEPARTURES OCCURRING WITH NIGHTTIME LOWS BEING SIGNIFICANTLY
ON THE WARM SIDE OF NORMAL...AVERAGING ABOUT 5 DEGS WARMER THAN
NORMAL NIGHTLY. THIS IS THE RESPONSE TO HIGH DEWPOINTS PREVENTING
DECENT RADIATIONAL COOLING.

JUNE TEMPERATURES WILL AVERAGE ABOVE NORMAL FOR ALL STATIONS ON
THE ORDER OF GENERALLY 1 TO 2 DEGREES...MAYBE MORE THAN 2 DEGS
ABOVE NORMAL AT KRDG AND KGED.

AS OF 6/28 PHL SPECIFICALLY PROJECTS 74.6 OR 1.4 ABOVE NORMAL. THE
JUNE 1981-2010 AVG IS 73.2.

JUNE RAINFALL BELOW..

AS OF THE THE 28TH 1 AM EDT...

KILG ALREADY RECORD MONTHLY RFALL AT 10.66

KPHL RANKED #2 AT 9.37 INCHES...CLOSING IN ON THE 10.06 JUNE 1998
RECORD.

KACY STILL RANKED #3 AT 7.20 BEHIND THE 7.57 IN 1935 AND RECORD JUNE
TOTAL OF 8.45 IN 1920.

KABE NOW RANKED 6TH WETTEST JUNE AT 6.81 INCHES. THE MONTHLY
RECORD IS 10.51 IN 1938.

KGED 11.65
KTTN 9.89  RECORD 13.8 1996
KMPO 8.80  RECORD 12.10 2006
KRDG 5.83  RECORD 15.73 1972 (AGNES)

RECORD DAILY RAINFALLS TODAY...ACY PHL ABE AND MPO ALL MORE THAN 2
INCHES AND NOT LISTED AS THESE SEEM OUT OF REACH.

KILG 1.85 2006
KTTN 1.95 2006
KGED 0.75 2006 AND
KRDG 1.44 1946

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ450>455.

&&

SYNOPSIS...MEOLA
NEAR TERM...DRAG
SHORT TERM...DRAG/GIGI
LONG TERM...MEOLA
AVIATION...GIGI/MEOLA
MARINE...DRAG/MEOLA
RIP CURRENTS...
CLIMATE...
Hazardous weather outlook, Jun 28, 7:43 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
743 PM EDT FRI JUN 28 2013

DEZ001-MDZ008-012-NJZ001-007>010-012-013-015>023-027-PAZ054-055-
060>062-070-071-101>106-292345-
NEW CASTLE-CECIL-KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
743 PM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

SOME SHOWERS AND THUNDERSTORMS THE REST OF THIS EVENING MAY
PRODUCE STRONG WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM SUNDAY THROUGH MUCH
OF NEXT WEEK, WHICH COULD CONTAIN GUSTY WINDS AND HEAVY RAIN. THE
POTENTIAL FOR FLOOD PRODUCING RAINS IS GREATEST IN THE SUNDAY TO
TUESDAY TIMEFRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ015-019-020-292345-
KENT-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE-
743 PM EDT FRI JUN 28 2013

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM SUNDAY THROUGH MUCH
OF NEXT WEEK, WHICH COULD CONTAIN GUSTY WINDS AND HEAVY RAIN. THE
POTENTIAL FOR FLOOD PRODUCING RAINS IS GREATEST IN THE SUNDAY TO
TUESDAY TIMEFRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-292345-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
743 PM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM SUNDAY THROUGH MUCH
OF NEXT WEEK, WHICH COULD CONTAIN GUSTY WINDS AND HEAVY RAIN. THE
POTENTIAL FOR FLOOD PRODUCING RAINS IS GREATEST IN THE SUNDAY TO
TUESDAY TIMEFRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-292345-
DELAWARE BEACHES-
743 PM EDT FRI JUN 28 2013

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM SUNDAY THROUGH MUCH
OF NEXT WEEK, WHICH COULD CONTAIN GUSTY WINDS AND HEAVY RAIN. THE
POTENTIAL FOR FLOOD PRODUCING RAINS IS GREATEST IN THE SUNDAY TO
TUESDAY TIMEFRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>453-292345-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
743 PM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

GUSTY WINDS IN THUNDERSTORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WITH STRONG WIND GUSTS ARE POSSIBLE EACH AFTERNOON
OR EVENING FROM SUNDAY THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-454-455-292345-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
743 PM EDT FRI JUN 28 2013

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WITH STRONG WIND GUSTS ARE POSSIBLE EACH AFTERNOON
OR EVENING FROM SUNDAY THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 28, 4:56 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
456 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND DMG     EAST GREENWICH TWP      39.79N  75.25W
06/28/2013                   GLOUCESTER         NJ   EMERGENCY MNGR

            A FEW TREES DOWN

&&

EVENT NUMBER PHI1300210

MWG
Local storm report, Jun 28, 4:57 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
457 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND DMG     GIBBSTOWN               39.82N  75.28W
06/28/2013                   GLOUCESTER         NJ   911 CALL CENTER

            TREE DOWN...POSSIBLY SEVERAL.

&&

EVENT NUMBER PHI1300211

MWG
Special weather statement, Jun 28, 6:04 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
604 PM EDT FRI JUN 28 2013

PAZ054-282300-
CARBON PA-
604 PM EDT FRI JUN 28 2013

...A STRONG THUNDERSTORM WILL AFFECT CARBON COUNTY...

AT 603 PM EDT...A STRONG THUNDERSTORM WAS NEAR TAMAQUA...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES FROM THIS STORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM
WILL BE NEAR SUMMIT HILL AROUND 610 PM...NESQUEHONING AROUND 620
PM...JIM THORPE AROUND 630 PM...PENN FOREST RESERVOIR AROUND 640 PM
AND MECKESVILLE AROUND 650 PM.

LAT...LON 4099 7550 4095 7557 4083 7548 4080 7555
      4078 7568 4073 7576 4091 7600 4092 7600
      4100 7575 4102 7574 4105 7578 4110 7576
      4114 7569 4114 7566

FORECASTER: JJM
Special weather statement, Jun 28, 6:13 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
613 PM EDT FRI JUN 28 2013

NJZ020-026-282315-
COASTAL OCEAN NJ-OCEAN NJ-
613 PM EDT FRI JUN 28 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN OCEAN COUNTY...

AT 609 PM EDT...A STRONG THUNDERSTORM WAS NEAR PRESIDENTIAL LAKES...
MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR CEDAR GLEN LAKES AROUND 620 PM...LEISURE
KNOLL AROUND 630 PM...LEISURE VILLAGE AROUND 640 PM AND POINT
PLEASANT BEACH AROUND 650 PM.

LAT...LON 3988 7413 3984 7442 4006 7455 4017 7439
      4016 7426 4011 7424 4010 7415 4013 7411
      4013 7409 4011 7409 4009 7407 4011 7403
      4006 7402

FORECASTER:JJM
Local storm report, Jun 28, 6:52 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
652 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     HOCKESSIN               39.78N  75.69W
06/28/2013                   NEW CASTLE         DE   TRAINED SPOTTER

            NUMEROUS TREES DOWN

0423 PM     TSTM WND DMG     WILMINGTON              39.73N  75.53W
06/28/2013                   NEW CASTLE         DE   PUBLIC

            TREES DOWN ON BRACKENVILLE RD

0444 PM     TSTM WND DMG     EAST GREENWICH TWP      39.79N  75.25W
06/28/2013                   GLOUCESTER         NJ   911 CALL CENTER

            A FEW TREES DOWN

0444 PM     TSTM WND DMG     GIBBSTOWN               39.82N  75.28W
06/28/2013                   GLOUCESTER         NJ   911 CALL CENTER

            TREES REPORTED DOWN.

0515 PM     TSTM WND DMG     STRATFORD               39.83N  75.02W
06/28/2013                   CAMDEN             NJ   911 CALL CENTER

            TREES AND WIRES DOWN.

0530 PM     FLASH FLOOD      NEWARK                  39.68N  75.76W
06/28/2013                   NEW CASTLE         DE   TRAINED SPOTTER

            FLOODING ON ROUTES 2 AND 7. WATER RESCUE IN PROGRESS.

0530 PM     FLASH FLOOD      OAKLYN                  39.90N  75.08W
06/28/2013                   CAMDEN             NJ   PUBLIC

            STREET FLOODING. IN PROGRESS.

0530 PM     FLASH FLOOD      CHRISTIANA              39.67N  75.66W
06/28/2013                   NEW CASTLE         DE   PUBLIC

            FLOODING ALONG PARTS OF ROUTE 1 AND INTERSTATE 95.

0541 PM     FLASH FLOOD      BAY VIEW                39.64N  75.96W
06/28/2013                   CECIL              MD   PUBLIC

            SEVERAL REPORTS OF ROUTE 274 FLOODED OVER.

&&

EVENT NUMBER PHI1300214 PHI1300216 PHI1300210 PHI1300211 PHI1300213
PHI1300215 PHI1300217 PHI1300218 PHI1300212

GAINES
Special weather statement, Jun 28, 8:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
816 PM EDT FRI JUN 28 2013

DEZ002>004-MDZ019-020-290145-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-TALBOT MD-
816 PM EDT FRI JUN 28 2013

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
CAROLINE...KENT...SUSSEX AND TALBOT COUNTIES...

AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS OVER TALBOT AND CAROLINE
COUNTIES IN MARYLAND...MOVING EAST-NORTHEAST TOWARD THE COAST.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

      LAT...LON 3868 7576 3869 7589 3857 7604 3873 7626
      3867 7634 3875 7638 3887 7626 3881 7621
      3887 7619 3888 7611 3894 7610 3892 7595
      3914 7575 3925 7575 3926 7540 3893 7532
      3881 7518 3880 7508 3845 7504 3846 7569

FORECASTER: JJM

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:08 PM EDTSpecial Marine WarningPHI112 min
Jun 28, 8:26 PM EDTSpecial Marine WarningPHI94 min
Jun 28, 8:42 PM EDTAreal Flood AdvisoryPHISussex, Warren3 hr
Jun 28, 9:54 PM EDTSpecial Marine WarningPHI111 min
Jun 29, 3:34 PM EDTFlash Flood WatchPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 5 more3 days
Jun 28, 8:56 PM EDTAreal Flood AdvisoryPHIKent, Sussex4 hr

Nearby

Special Weather Statements in Delaware, 2013Special Weather Statements in Maryland, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.